Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 48, NWS Austin/San Antonio, TX

March 14, 2007DeWitt County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Mar 14, 2007, 5:58 PM CDT for DeWitt County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2007, 5:58 PM CDT (22:58 UTC)
Expired
Mar 14, 2007, 8:00 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1516 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 142259
FFWEWX
TXC123-150100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 PM CDT WED MAR 14 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  DEWITT

* UNTIL 800 PM CDT

* AT 558 PM CDT...RAINFALL ESTIMATES FROM NATIONAL WEATHER SERVICE   
DOPPLER RADAR INDICATE FLASH FLOOD PRODUCING RAINFALL IS OCCURRING 
ACROSS SOUTHERN DEWITT COUNTY SOUTH OF CUERO NEAR ARNECKEVILLE. 
RAINFALL RATES OF OVER AN INCH PER HOUR WERE INDICATED WITHIN THIS 
THUNDERSTORM CLUSTER.

* LOCATIONS IN THE WARNING INCLUDE CUERO

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2884 9731 2894 9713 2915 9702 2910 9746

$$
2 follow-up statements
000 
WGUS74 KEWX 142325
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 PM CDT WED MAR 14 2007

TXC123-150100-
DEWITT TX-
625 PM CDT WED MAR 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
DEWITT COUNTY...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A WEAKENING AREA OF SHOWERS AND ISOLATED THUNDERSTORMS 
ACROSS SOUTHEASTERN DEWITT COUNTY. HOURLY RAINFALL RATES CONTINUE 
NEAR ONE INCH.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2884 9731 2894 9713 2915 9702 2910 9746

$$
000 
WGUS74 KEWX 150023
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 PM CDT WED MAR 14 2007

TXC123-150030-
DEWITT TX-
720 PM CDT WED MAR 14 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DEWITT COUNTY...

AT 720 PM SHOWER ACTIVITY HAD MOVED SOUTH OF THE WARNED AREA. WITH NO
ADDITIONAL SIGNIFICANT RAINS EXPECTED TONIGHT, THE FLASH FLOOD 
THREAT HAS DIMINISHED AND THE WARNING CANCELLED.

LAT...LON 2884 9731 2894 9713 2915 9702 2910 9746

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 3:55 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 14, 3:55 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CDT WED MAR 14 2007

.DISCUSSION...
A CONTINUED CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS IS
POSSIBLE THE REST OF THE AFTERNOON MAINLY ALONG AND TO THE EAST
OF A AUSTIN TO KARNES CITY LINE. WILL CONTINUE WITH SEVERE
THUNDERSTORMS WATCH 62 FOR FAYETTE...LEE...AND LAVACA COUNTIES
THROUGH 7 PM. TO THE WEST...MORE STABLE CONDITIONS CONTINUE TO
EVOLVE FROM THE WEST...SO EXPECT LOW CLOUDS AND PATCHY FOG TO MIX
OUT TO PARTLY CLOUDY SKIES LATER THIS AFTERNOON OR EVENING.
MORE STABLE CONDITIONS CONTINUING TO EVOLVE FROM THE WEST TONIGHT
AND THURSDAY MORNING WITH DRY AIR ALOFT. THIS WILL HELP FOG TO
FORM AGAIN...THEN EXPECT THE FOG TO MIX OUT TO A MOSTLY SUNNY
AND WARM DAY THURSDAY...AHEAD OF A COLD FRONT FORECAST TO MOVE
ACROSS THE AREA ON THURSDAY NIGHT THROUGH FRIDAY. INITIALLY CLOUDS
MAY COME WITH THE COLD FRONT AND AN ASSOCIATED S/W TROF COMING
FROM THE N AND NW. CLEARING EXPECTED IN THE DAY FRIDAY AND FRIDAY
NIGHT IN WAKE OF THIS PROGRESSIVE MOVING WEATHER SYSTEM. A PARTLY
CLOUDY DAY IS EXPECTED SATURDAY FOLLOWED BY INCREASING CLOUDS
SATURDAY NIGHT THROUGH MONDAY...AS SOUTHERLY WINDS RETURN AND
INCREASE.  MEDIUM RANGE TOOLS SHOW ANOTHER WINDOW FOR RAIN
OPENING UP NEXT WEEK...MAR 19 TO MAR 24. ONE WINDOW COULD COME IN
THE MIDDLE TO LATE PART OF NEXT WEEK AND ANOTHER WINDOW FOR RAIN
SHOWS UP IN THE FOLLOWING WEEK IN A MARCH 27/28 TO MARCH 30TH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              56  82  57  69  49 /  10  -   10  10  10
AUSTIN BERGSTROM INTL AIRPORT  53  82  54  69  46 /  10  -   10  10  10
DEL RIO INTL AIRPORT           55  87  58  74  55 /  10  -   10  10  10
SAN ANTONIO INTL AIRPORT       56  82  57  72  52 /  10  -   10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH 62 THROUGH 7 PM CST FOR LEE...
FAYETTE AND LAVACA COUNTIES.

&&

08/25
Hazardous weather outlook, Mar 14, 5:53 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 AM CDT WED MAR 14 2007

TXZ171>173-183>194-202>209-217>225-228-151100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
553 AM CDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY OVER THE
EASTERN HILL COUNTRY AND AREAS EAST OF THE I-35 CORRIDOR. A FEW OF
THESE STORMS COULD BRIEFLY REACH SEVERE LEVELS...WITH PRIMARY
THREATS FOR LARGE HAIL AND DAMAGING WINDS. RAINFALL AMOUNTS UP TO
ONE INCH ARE POSSIBLE...BUT MOST AREAS SHOULD EXPECT AMOUNTS LESS
THAN ONE-QUARTER INCH.

LATE TONIGHT...AREAS OF DENSE FOG IS EXPECTED TO DEVELOP ACROSS
MUCH OF SOUTH CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:14 PM CDTSevere Thunderstorm WarningEWXDeWitt31 min
Mar 13, 9:58 PM CDTFlash Flood WarningEWXAtascosa, Karnes, Wilson3 hr
Mar 14, 11:06 AM CDTSevere Thunderstorm WarningEWXFayette54 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.